# SDR 2015FA0000410

- Difficulty date: August 6, 2015
- Submitted: August 27, 2015
- Operation: General aviation
- Aircraft: N3413D
- Make and model: Cessna 170B
- Aircraft serial: 26956
- Engine: Cont O300D
- System (JASC): 8011 · Engine Starter
- Part: Clutch
- Part number: 1971890
- Part serial: 3500
- Condition: Failed
- Location: Starter
- Part time: 300 hours
- Component: Starter, Delco
- Component part number: 1109656
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STARTER CLUTCH LOCKED UP AND THEN FAILED.  UPON REMOVAL OF THE STARTER ASSEMBLY, THE SMALLER DRIVE GEAR COMPLETELY DISINTEGRATED.  THE GEAR PARTS FELL INTO THE ACCESSORY CASE.  THE SCREENS SHOWED ALUMINUM CASTING PARTS AND GEAR PARTS.  THE ENGINE DID NOT STOP DUE TO THE CONTAMINATION OF THAT AREA.  FURTHER TEARDOWN OF THE ENGINE IS NECESSARY TO DETERMINE ANY DAMAGE TO THE ACCESSORY GEARS OR ENGINE.
